Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 10, NWS Memphis, TN

March 26, 2021Decatur County, Perry County, Tennessee

NWS Memphis, TN issued this river flood advisory at Mar 26, 2021, 2:32 PM CDT for Decatur County, Perry County, Tennessee. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Mar 26, 2021, 2:32 PM CDT (19:32 UTC)
Expired
Mar 27, 2021, 10:28 PM CDT
In force
32 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Decatur County, TN, Perry County, TN

The radar

The Ft Campbell radar (KHPX), 134 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tennessee River at Perryville (PRVT1).

Action stage
362 ft
Minor stage
365 ft
Moderate stage
368 ft
Major stage
375 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

876 
WGUS84 KMEG 261932
FLSMEG

Flood Advisory
National Weather Service Memphis TN
232 PM CDT Fri Mar 26 2021

...The National Weather Service in Memphis has issued a Flood 
Advisory for the following rivers in Tennessee...

  Tennessee River at Perryville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC039-135-271945-
/O.NEW.KMEG.FL.Y.0010.210326T1932Z-000000T0000Z/
/PRVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
232 PM CDT Fri Mar 26 2021

The National Weather Service in Memphis has issued a

* Flood Advisory for
  the Tennessee River at Perryville.
* From this afternoon until further notice.
* At 1:30 PM CDT Friday the stage was 361.7 feet.
* Action stage is 362.0 feet.
* Flood stage is 365.0 feet.
* Forecast...The river is expected to rise to a crest of 364.1 feet 
  Tuesday evening.
* Impact...At 364.0 feet, In Perry County, evacuation road to boat 
  launch and camping area at end of Deer Creek Lake Road begins to 
  flood.


&&

LAT...LON 3588 8822 3588 8785 3547 8787 3547 8824

$$
3 follow-up statements
961 
WGUS84 KMEG 271832 RRA
FLSMEG

Flood Advisory
National Weather Service Memphis TN
132 PM CDT Sat Mar 27 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Tennessee River at Perryville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC039-135-281845-
/O.CON.KMEG.FL.Y.0010.000000T0000Z-000000T0000Z/
/PRVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
132 PM CDT Sat Mar 27 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Tennessee River at Perryville.
* Until further notice.
* At 12:30 PM CDT Saturday the stage was 362.6 feet.
* Action stage is 362.0 feet.
* Flood stage is 365.0 feet.
* Forecast...The river will rise to 363.3 feet early Sunday 
  afternoon. It will rise to 364.0 feet Wednesday evening. The river 
  will remain below flood stage.
* Impact...At 364.0 feet, In Perry County, evacuation road to boat 
  launch and camping area at end of Deer Creek Lake Road begins to 
  flood.


&&

LAT...LON 3588 8822 3588 8785 3547 8787 3547 8824

$$

TLSJr
450 
WGUS84 KMEG 280255
FLSMEG

Flood Advisory
National Weather Service Memphis TN
955 PM CDT Sat Mar 27 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Tennessee River at Perryville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


TNC039-135-290300-
/O.CON.KMEG.FL.Y.0010.000000T0000Z-000000T0000Z/
/PRVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
955 PM CDT Sat Mar 27 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Tennessee River at Perryville.
* Until further notice.
* At 9:30 PM CDT Saturday the stage was 363.6 feet.
* Action stage is 362.0 feet.
* Flood stage is 365.0 feet.
* Forecast...The river will begin rising just after midnight tonight 
  to around 363.3 feet or possibly higher by early tomorrow 
  afternoon.
* Impact...At 364.0 feet, In Perry County, evacuation road to boat 
  launch and camping area at end of Deer Creek Lake Road begins to 
  flood.


&&

LAT...LON 3588 8822 3588 8785 3547 8787 3547 8824

$$
188 
WGUS84 KMEG 280328
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1028 PM CDT Sat Mar 27 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Tennessee...

  Tennessee River at Perryville

TNC039-135-280430-
/O.CAN.KMEG.FL.Y.0010.000000T0000Z-210328T0328Z/
/PRVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1028 PM CDT Sat Mar 27 2021

...The Flood Advisory for the Tennessee River at Perryville has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Tennessee River at Perryville.
* At 9:30 PM CDT Saturday the stage was 363.6 feet.
* Flood stage is 365.0 feet.
* Forecast...The river is rising and will enter flood stage soon so 
  the advisory is cancelled.


&&

LAT...LON 3588 8822 3588 8785 3547 8787 3547 8824

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 26, 12:45 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 26, 12:45 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1245 PM CDT Fri Mar 26 2021

.UPDATE...

Updated for 18z Aviation Discussion

&&

Updated for the 12Z Aviation Discussion

PREV DISCUSSION... /issued 419 AM CDT Fri Mar 26 2021/

DISCUSSION...
A relatively quiet day is expected across the forecast area as we
catch a break in between thunderstorm threats. The boundary that
brought all of the severe weather across Alabama yesterday will
stall across southern AL/MS and should retreat northward as a warm
front late tonight into early Saturday morning. Just like the last
few events these warm fronts have been pretty efficient rain
producers and this particular one will be no exception. This will
also bring a chance of some strong to severe storms to the area
late tonight into Saturday morning. The Storm Prediction Center
has portions of our forecast area in a Marginal Risk for severe
weather for this reason. The warm front will usher in a moisture
rich atmosphere and will also bring some instability with it.
Storms should develop on the warm front as it moves north and some
large hail will be possible with these elevated storms.

The big question as we move into Saturday is how far north the
warm front gets into the area as that front will serve focus for
additional thunderstorm development on Saturday...as well as act
as a focus for additional localized helicity in the area. That
coupled with expected CAPE values to be anywhere between 1000-2000
j/kg...bulk shear of 40 to 50 knots over the area this could be
the setup for a decent severe weather setup for the area. The
Storm Prediction Center has a large portion of west Tennessee in
an Enhanced Risk for Severe Weather on Saturday into early Sunday
morning. All modes of severe weather will be possible on Saturday
through early Sunday morning. With the warm front being in the
area that should be the focus for storms to ride the boundary and
also train over the same areas as well. So, a flash flood threat
also exists as precipitable water values will be anywhere between
1.4 to 1.7 over the region and according to climatology that is
on the higher end of the spectrum for this time of the year for
this area. This is why the Weather Prediction Center has the
entire area in a Slight Risk for Excessive Rainfall on Saturday.
This could be upgraded in future forecasts. All modes of severe
weather is possible on Saturday for the Mid South. Bowing line
segments and clusters will be the main storm modes with the
possibility of a few supercells as the environment become a
little more potent late Saturday afternoon/evening as upper
dynamics and a cold front from the north influences storm
development. The main take away is Saturday could be a busy day
across the region with flooding and severe weather being possible.
We will have more details with this afternoon's update.

Beyond Saturday, frontal passage on Sunday will be felt with much
cooler air across the region with brisk winds. This drier trend
will continue into the beginning of the week. The ECMWF still
wants to keep an additional chance of rain in the forecast for
early next week, but has shifted it some to the east this run.
Have trended drier in the forecast. The next shot of organized
rain looks to come by midweek as another cold front moves
through, and a dry look for next weekend. 13/MH

&&

.AVIATION...
18Z TAF cycle

VFR conditions will prevail through tonight. However, cloud
coverage will increase ahead of a warm front that will lift north
overnight into Saturday morning. Showers and thunderstorms can be
expected also. At this time maintained VCSH/VCTS wording as there
are some uncertainties regarding the placement of the warm front
and guidance does not appear to have a great handle on it. It
appears there will be a better chance of thunder around 12z
Saturday morning with another round by 28/00z. Cigs will lower to
MVFR and possibly some IFR at MEM/MKL/TUP. Winds are expected to
become more southerly through the period, light overnight then
increase 7-9kts on Saturday.

17

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 26, 4:22 AM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
422 AM CDT Fri Mar 26 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-271130-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
422 AM CDT Fri Mar 26 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A Marginal Risk of Severe Weather exists for portions of the Mid
South late Tonight into Saturday morning. See website for more
details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An Slight to Enhanced Risk of Severe Weather exists for the entire
Mid South Saturday. All modes of severe weather will be possible.
A Slight Risk of Excessive Rainfall exists for the entire area on
Saturday as well. See website for more details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Saturday. Please relay any
information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.